William Rosenfeld, MD: Observing Interactions of Cenobamate and Concomitant ASMs

Video

The neurologist from the Comprehensive Epilepsy Care Center for Children and Adults, in St. Louis, Missouri, discussed how his team worked to reduce deleterious ASM interactions.

“What we learned was patients could get sleepy on clobazam and so by reducing that medication, we were able to keep many more patients on. When you look at the various ASMs, you have to look at the potential interactions that might occur with various medicines.”

Post hoc analysis from a phase 3 study presented at the American Epilepsy Society (AES) Annual Meeting, December 4–8, 2020, suggest that reducing doses of concomitant antiseizure medications (ASMs) led to fewer patients with focal seizures discontinuing cenobamate (Xcopri; SK Life Science).

The data, presented by William Rosenfeld, MD, neurologist, Comprehensive Epilepsy Care Center for Children and Adults, in St. Louis, Missouri, showed that patients who continued on cenobamate had greater decreases in mean concomitant ASM use (first vs last dose) compared to those who discontinued treatment. Dose decreases were mostly due to adverse events, mainly during titration or early maintenance phases when cenobamate doses were escalated.

NeurologyLive spoke with Rosenfeld to learn more about cenobamate and its interactions with other concomitant medications. The SK Life Science product was approved in late 2019 for the treatment of partial-onset seizures. 

For more coverage of AES 2020, click here.

REFERENCE
Rosenfeld W, Aboumatar S, Bhatia P, et al. Dose adjustments to concomitant antiseizure medications: post-hoc analysis of a phase 3, open-label study of cenobamate for the treatment of uncontrolled focal seizures. Presented at AES 2020 Annual Meeting; December 4–8, 2020. Abstract 336.
Related Videos
Sanjay R. Patel, MD, MS
Patricia K. Coyle, MD
Video 2 - 5 KOLs are featured in "Natural History of Spinal Muscular Atrophy"
Video 1 - 5 KOLs are featured in "Clinical Features and Phenotypes of Spinal Muscular Atrophy"
Aliza Ben-Zacharia, PhD, DNP, ANP-BC, FAAN
© 2024 MJH Life Sciences

All rights reserved.